Bacterial pneumonia with mbc? - SHARE Metastatic ...

SHARE Metastatic Breast Cancer

3,609 members4,198 posts

Bacterial pneumonia with mbc?

Have-faith
Have-faith

Pneumonia experience with mbc? Two weeks since dx of pneumonia and no improvement. On Afinitor and Exemestane. No energy. Feeling so helpless and a bit scared. Didnt know cancer patients are at high risk for pnuemonia. Heading to doctor tomorrow to see what they suggest next.

20 Replies
oldestnewest

Sorry you are going through this. I had pneumonia once in my life and it was horrible. It left me feeling weak for weeks even after the infection cleared up. And you are still on treAtment even with it?!

It takes time to recover from that. Once you are better, there are two pneumonia vaccines we all should have. I got both last year. I think we are at higher risk for everything with mbc, not just pneumonia.

I hope you feel better soon. It takes time and a lot of rest.

♥️♥️🙏🏻🙏🏻🙏🏻Hugs

Thank you.

Antibiotics didn't help. And I was still taking my afinitor. I emailed my onc to ask her if she may think this could be causing some of the lung inflammation and no healing. When you had the

pneumonia was it pre mbc? It is horrible.. I have absolutely no energy.

Faith

PJBinMI
PJBinMI in reply to Have-faith

Afinitor can cause lethal lung collapse......push your onc to address this ASAP! A good friend of mine died shortly after Afinitor was approved by the FDA as neither her onc nor the pulmonologist she saw in the ICU connected her symptoms with the Afinitor and kept giving it to her. She was in the ICU for 2-3 weeks before she died. Ibrance has done permanent damage to my lungs and the FDA just recently required the drug companies to let patients taking several of these new targeted drugs to report lung issues immediately. To me, immediately means calling the onc at 2 am or on Sunday afternoon and not waiting til office hours, with a back up plan of going right to the ER if the onc isn't reachable.

Have-faith
Have-faith in reply to PJBinMI

Thank you. I am off the afinitor now.

Hi.

I hesitated in responding because although I had a problem with my lungs when I was being treated with Afinitor (with Esemestane), my experience may be completely different from your situation. I didn't want to give you any misguided information.

This is what happened to me. After being on 5mg of Afinitor daily for one year, my oncologist increased my dose gradually until I was taking 7.5mg daily about 11 months into my second year. Within a few weeks I started experiencing discomfort in my lungs. No fever, but I couldn't take deep breaths. I was due for a PTscan, which confirmed what I was feeling - it showed inflammation of the lung lining.

This was the wording on my PTscan report - There is mild FDG avidity of the bilateral lower lobe infiltrates probably

inflammatory or infectious.

My oncologist told me that although it is uncommon, inflammation in the lungs is a side effect of Afinitor. My oncologist and the pulmonologist where I am being treated decided to take me off of Afinitor until the inflammation cleared up, which it did in about 5 weeks.

I'm glad you are seeing your doctor tomorrow. They will figure it out and you can get some much needed relief.

Barbara

Thank you very much Barbara. It is 9 am now so I should be speaking to my doctors soon. Did it effect your markers when you went off the Afinitor? There is always concern going off meds..

My markers have not been a good reflection of my MBC. If your problem is like mine, your oncologist will probably keep you on the Exemestane. What dose of Afinitor are you on?

I started on 10mg about 4 months ago and it has worked very well. My TM do correlate with my scans. I spoke to my onc this morning and asked if I should drop the afinitor for now and she said yes. I am seeing a pulmonologist tomorrow at noon.

It has been a frustrating morning trying to make appointments and then I had to extend my family medical leave as I thought I would be back at work today. I have been out for 2 weeks. Yich. The morning has worn me out!

I hear you about the frustration of managing multiple doctor appointments.

It's great that you have been able to tolerate 10mg of Afinitor. I started at 5mg. After one month my oncologist increased it to 7.5mg daily, but I had to stop because my liver enzymes were so elevated and mouth sores were really bad. I stopped Afinitor for one month, then went back on 5mg for one year. Then, the gradual increase to 7.5mg over the 2nd year, which I already described in my first response. I had no progression during my initial break from Afinitor.

Hope things go well tomorrow. Hope you get some answers.

Thank you very much for sharing your experience, as so many on this site do. It is reassuring knowing I am not alone in this mess. Faith

In addition to mbc, I have polio lungs and asthma. My doctor told me 40 years ago that whenever I have a cold or the flu, that I should NEVER lay down to sleep. He told me to sit up. I have a chaise couch and when I am sick I sleep on it. It definitely helps your lungs. I also have vasomotor rhinitis, which makes me very sick with upper respiratory infections. I got very sick two weeks ago and had to get a Z-PAK. I am much better now, thankfully. He told that actually even healthy people should not lay down when they have a cold or the flu.

Thank you. I read about keeping your head up as well when you have a cold.

Hope they find an answer and you feel better soon. Maybe they just need to change your antibiotic, hopefully.

Have-faith
Have-faith in reply to mariootsi

Yes. Hopefully just a med adjustment!

How are you feeling? Did you get any answers from the pulmonologist?

I am not doing well. Spiking temperatures, very high and no improvement ending almost 3 weeks with pneumonia. I did go off Afinitor incase that is preventing my lungs from healing.

Lung doc was great. Thorough. I saw him on Tuesday. He said I had been given the strongest and broadest meds for the pneumonia and sometimes it takes time for the inflammation on the lungs to heal. I contacted him yesterday about the spiking temperatures a d he is concerned about this. He prescribed another drug for 7 days and I have to go have more tests done. Culture swabs and such. I am miserable.

Thank you for asking.

Faith

Faith,

I am so sorry to hear you are going through such a difficult time and that your condition is not improving. I hope, hope, hope this new drug kicks in and lets you heal.

Barbara

Thank you. I appreciate your words.

Faith

Hope you are getting some improvement on new Med. ♥️♥️

You may also like...